ISSN - 0973-0958
   
Hyponatremic Seizure in an Autistic Child associated with Excessive Water Intake with Herbal Medicine
Manoj Kumar Jangid1, Nilesh Panchal1, Patlolla Nitin Reddy2.
1Department of Pediatrics, NMC Royal Hospital, Dubai, United Arab Emirates,
2Department of Pediatrics, London Neonatal Transfer Service, London, UK.
 
Abstract
Self-treatment with herbal remedies are a common practice, both in healthy individuals and those with a medical problem with a belief of safe alternatives to prescription medicines. The same is true in case of autistic spectrum disorder (ASD) where many parents try different medicines in an attempt to improve overall health and behavioral problems. We present a 12-year-old autistic boy who developed seizures due to dilutional hyponatremia following the use of herbal mixture with excessive water. He was managed with fluid restriction and had complete recovery. This case highlights the potential dyselectrolytemia associated with practice of excessive water intake with some of the herbal medication and the need for clinicians to be aware of such practice among families.
ask a doctor
Ask a Doctor
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License
Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.
0 0 0 0 0 0 0 0 0 0 0 0 0 0 0 0